Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does HIV Cause Loose Stool

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

loose stools and nodes?

Posted by Anonymous, 1 Reply
ok so here we go.......i have had loose stools now for about 2 weeks, they have not been completly runny, more like pieces (sorry i know thats alot maybe too much info) and i am on antibiotics for what my doctor thinks is a infection that is... Read more »

Can a possible HIV infection cause watery stool 7 days after the possible exposure?

Posted by TML1991, 1 Reply
I have had watery stool, and my stomach has made a lot of noise, but nothing else, for the last two days, starting one week after the exposure. This has me concerned. Also, can stress do this? And is there any condition that just causes watery... Read more »

Yellow, loose stool continuing three weeks after PEP

Posted by Tyne2011, 1 Reply
Hi everyone,
Has anyone experienced prolonged GI side effects from PEP? I took kaletra and Combivir for 40 days total (long story) instead of 28. During therapy, I had loose stools that were controlled by loperamide. I've read on this site that side... Read more »

hiv and stool

Posted by theman22, 1 Reply
can hiv cause green stool? this morning is the first time i have gotten it in a long long time. im not on a diet or anything i didnt eat anything unordinary. the only thing i did last night was drink some beer and thats it. any help? Read more »
Ask the Experts

Antibiotics, Sustiva, Truvada and loose stools

Hey!Haven't found anything about this elsewhere. I had a Nocardia pneumonia about a year ago and took Septrim Forte for six months to battle it. Last November, my MD took me off the Septrim; however, this past month he put me back on it as a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Septra (Bactrim or TMP/SMX) is recommended for HIV+ persons while the CD4 count < 200 to prevent Pneumocystis and other infections. Most patients experience minimal gut side effects from even long term use of that antibiotic. Truvada and less... Read more »

Medicines & loose stools

I am taking Wellbutrin xl 150mg Daily, Atripla nightly, lamictal 200mg nightly, lipitor 20 mg nightly, klonopin 1mg nightly. I have been positive since 02/06. I have nondectable viral load, Tcells 375-400. I am under a bit of stress, BUT could the...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Essentially all of your medications can cause/aggravate loose stools in some patients (the tenofovir in the Atripla most likely of the HIV medications) and that includes the Lamictal, Lipitor, Wellbutrin, and Klonopin! It can be a real challenge to... Read more »

Loose stools, not on meds!

Dear Doctor Frascino,I was infected with HIV in December `08 and diagnosed in March `09. I currently have CD4 of 729, and a VL which has dropped form over 10,000 to 1,400. According to `resistance tests` , i have a virus which is resistant to most...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,That you have contracted a virus that is "resistant to most meds" should be a warning and wakeup call to everyone reading this forum. It is indeed possible to contract a strain of virus that is already resistant to one or even many HIV... Read more »

loose stools and losing my hair! help!

hi my name is laura and i am an indian woman from south africa i started arvs 3 months ago and i noticed that i have very loose stools the whole day whenever i have something to eat or even if it is just a cup of tea i an very worried i am taking...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Loose stools can be a side effect of Aluvia (Kaletra in US) and sometimes the tenofovir in Truvada. Many other causes of loose stools can be seen in the setting of HIV infection and in the general population as well so an evaluation is recommended... Read more »
Articles
TheBody.com

Diarrhea

Managing Gut Symptoms HIV &amp; You Diarrhea WHAT CAUSES IT? Diarrhea can be caused by manydifferent factors (so, once again, it'simportant to find out the cause in caseother medications or warnings may beprescribed): Bacterial infections... Read more »
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as... Read more »
AIDS InfoNet

Diarrhea

What Is Diarrhea? Is Diarrhea Dangerous? What Causes Diarrhea? How Do I Know What Is Causing My Diarrhea? How Is Diarrhea Treated? The Bottom Line What Is Diarrhea? Diarrhea is an increase in the water content, frequency, and volume of... Read more »
Test Positive Aware Network

Diarrhea ... Again?

Let's face it. Diarrhea is not a glamorous subject to talk about. But it does occur, especially in HIV infection. It affects as many as 30-50 percent of HIV positive individuals at some point in time. Diarrhea is defined by the Centers for Disease... Read more »